Patient :Hi,I'm 39 weeks pregnant with first child my due date is August 10.I take valtrex for my outbreaks but I noticed since I've been taking the medication I had more outbreaks then ever.I have one now all though is not on my gential area more in my rectum it's still a concern for me.I will take my medication to get rid of it but don't know if that's going to be good enough since I'm only 4 days away from my due date.How long before the sore heal if I take valtrex ? I just want my little to be safe
Thanks for the query.
The anti viral medication you have been taking will have its effect daily and this will be a continued effect.
Kindly do not discontinue it now. Take it till delivery for the reduction in symptoms in the dose as advised by the physician.
It needs to however be stopped during breast feeding soon after delivery as it can enter the breast milk and affect the baby. You will need to switch over to another alternate medicine after talking to your physician.
Hope this helps
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.